MAUDE Adverse Event Report: ABBOTT MEDICAL PORTICO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL PORTICO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number PRT-27
Medical Device Problem Codes Perivalvular Leak (1457); Malposition of Device (2616)
Health Effect - Clinical Codes Aortic Valve Insufficiency/ Regurgitation (4450); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Clinical information: crd_699 - portico ide, patient site id:(b)(6).Although a death occurred, this report is for the moderate paravalvular aortic regurgitation.It was noted that this was also present post implant.The cause of death was unknown but the physician did not classify the cause of the patient's death as being related to the performance of the device.It was reported that on (b)(6) 2019, a 27mm portico valve was successfully implanted in patient.There was no post-implant balloon aortic valvuloplasty (bav) performed.The patient was stable prior to procedure.Post procedure day one on (b)(6) 2019, it was noted that there was moderate paravalvular leak on the echocardiogram.The final implant depth of the valve was 1mm.It was noted that within the last year the patient was doing well with no issue with pain, palpitations, or breathlessness.On an unknown day in (b)(6) 2022, the patient was evaluated and an echocardiogram revealed that the patient's left ejection fraction had improved from 35% to 50%, with only abnormal wall motions noted.It was also noted that there was moderate paravalvular aortic regurgitation present.It was unknown if there were any intervention performed for the moderate paravalvular aortic regurgitation.On (b)(6) 2022, the patient passed away.The cause of death is currently unknown, the patient passed away at home.The physician does not classify the cause of the patient's death as being related to the performance of the implanted device,.There were no allegations of malfunction against the 27mm portico valve.No additional information was provided.
 
Event or Problem Description
Clinical information: (b)(6) - portico ide, patient site id: (b)(6).Although a death occurred, this report is for the moderate paravalvular aortic regurgitation.It was noted that this was also present post implant.The cause of death was unknown but the physician did not classify the cause of the patient's death as being related to the performance of the device.It was reported that on (b)(6) 2019, a 27mm portico valve was successfully implanted in patient.There was no post-implant balloon aortic valvuloplasty (bav) performed.The patient was stable prior to procedure.Post procedure day one on (b)(6) 2019, it was noted that there was moderate paravalvular leak on the echocardiogram.The final implant depth of the valve was 1mm.It was noted that within the last year the patient was doing well with no issue with pain, palpitations, or breathlessness.On an unknown day in (b)(6) 2022, the patient was evaluated and an echocardiogram revealed that the patient's left ejection fraction had improved from 35% to 50%, with only abnormal wall motions noted.It was unknown if there were any intervention performed for the moderate paravalvular aortic regurgitation.On (b)(6) 2022, the patient passed away.The cause of death is currently unknown, the patient passed away at home.The physician does not classify the cause of the patient's death as being related to the performance of the implanted device.There were no allegations of malfunction against the 27mm portico valve.
 
Additional Manufacturer Narrative
An event of moderate paravalvular aortic regurgitation was reported.A returned device assessment could not be performed as the device remained implanted was not returned for analysis.The field indicated that there were no allegations of malfunction against the abbott device.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the available information, the cause of the reported event could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.H6 health effect - clinical code: code 4450 removed.

Brand Name
PORTICO TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16492434
Report Number2135147-2023-01029
Device Sequence Number6536361
Product Code NPT
UDI-Device Identifier05415067012494
UDI-Public05415067012494
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2019
Device Model NumberPRT-27
Device Catalogue NumberPRT-27
Device Lot Number6140004
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2023
Supplement Date Received by Manufacturer05/03/2023
Initial Report FDA Received Date03/06/2023
Supplement Report FDA Received Date05/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/29/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age82 YR
Patient SexFemale
Patient Weight49 KG
Patient EthnicityNon Hispanic
Patient RaceWhite